MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3507125BC
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Local Reaction (2035); No Code Available (3191)
Date of Event 06/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Since no lot number was provided, no manufacturing record evaluation review could be performed.However, mentor performs 100% inspection and testing of all devices prior to release and maintains a comprehensive quality assurance system in compliance with the fda's good manufacturing practice regulations.Reason for device explant and/or reoperation: rupture.Concomitant medical products: 125cc mentor smooth round moderate profile gel-filled catalog: 3507125bc lot: unknown serial number: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) caucasian patient who underwent primary breast augmentation surgery with a 125cc mentor memorygel breast implant experienced right sided rupture post procedure.A magnetic resonance imagery was performed on (b)(6) 2019 which confirmed right sided rupture.Patient also experienced right sided swollenness.As a result, patient had an explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
The investigation of the returned device was completed by the failure analysis lab on (b)(6) 2020.Device evaluation summary: according with the information reported the patient experienced a local reaction and a rupture in the breast implant.During evaluation of the device it was observed to be ruptured.Since the authorization for return and examination of medical device form was not signed and/or returned, mentor product analysis lab was precluded from further evaluating the device.No other anomalies were discovered.Causes of rupture of gel-filled implants include but are not limited to the following events: damage from surgical instruments, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9445016
Report Number1645337-2019-25418
Device Sequence Number2219713
Product Code FTR
UDI-Device Identifier00081317000020
UDI-Public00081317000020
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3507125BC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2019
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR